Dangers of Mixing Percocet with Alcohol and Other Drugs
Percocet is a narcotic analgesic prescribed to treat moderate to moderately severe pain. Percocet is a combination of acetaminophen and oxycodone. Acetaminophen is used to reduce mild pain and fever, while oxycodone is an opiate analgesic that relieves pain. As an opiate, oxycodone affects the central nervous system and blocks pain sensations. As is contains oxycodone, Percocet has a very high potential to produce both a physical and psychological dependency. The drug is habit-forming, and abuse is common. Percocet should not be prescribed to those with a history of drug abuse or addiction.
Dangers of Combining Percocet with Alcohol
Percocet and alcohol should never be combined. Both alcohol and Percocet act as a central nervous system depressant, and the combination of the two could lead to a long list of serious health concerns, including death. Common side effects of mixing Percocet with alcohol include the following:
- Drowsiness or dizziness
- Clouded thoughts or loss of memory
- Impaired motor control
- Risk of overdose
- Loss of consciousness, fainting
- Difficulty breathing
- Respiratory failure
The side effects from alcohol will significantly increase when taken with Percocet. A person may experience a “drunk” feeling much sooner and stronger than expected.
Dangers of Combining Acetaminophen with Alcohol
The acetaminophen contained in Percocet also triggers major health hazards when combined with alcohol. Products such as Tylenol and ibuprofen will produce similar effects when taken with alcohol, and taking all three of these substances (Tylenol, Percocet and alcohol) is even more hazardous. These dangerous side effects may include the following:
- Acute abdominal conditions
- Stomach pain
- Intestinal bleeding
- Liver damage
- Rapid heart rate
The combination of Percocet with alcohol is extremely dangerous and addictive. This combination is related to high suicide risk, and patients who suffer from emotional distress, depression or have a history of drug abuse or addiction should not be prescribed to Percocet.
Dangers of Combining Percocet with Other Drugs
Mixing Percocet with any narcotic increases the risk of an overdose. An overdose of Percocet can cause the following:
- Cardiac arrest
- Slowed breathing
The combination of Percocet and other opioids can lead to a long list of problems including respiratory depression leading to irregular or infrequent breathing. Percocet combined with other opioids can also cause a person to lose consciousness. This can be extremely dangerous, especially when the user is sleeping. Brain activity shuts down, and the body is not told to shift positions while asleep. This prevents blood circulation and results in nerve damage and muscle tissue damage. People have lost feeling and function in their body, most commonly in hands and feet. Mixing Percocet with other serotoninergic drugs (drugs affecting the central nervous system) can cause severe mood changes resulting in depression and suicidal thoughts and actions. Combining Percocet with other narcotics can cause the following:
- Respiratory depression
- Low blood pressure
- Heart failure
Need Help with Percocet, Alcohol and Other Drugs?
For someone abusing Percocet, it may feel like there is no way out. However, there are people who care about you and can help end the cycle. Our toll-free number is available 24 hours a day, and we would love to hear from you and connect you with recovery resources.